On uniformly recurrent motions of topological semigroup actions
Bin Chen Xiongping Dai
Discrete & Continuous Dynamical Systems - A 2016, 36(6): 2931-2944 doi: 10.3934/dcds.2016.36.2931
Let G ↷ X be a topological action of a topological semigroup $G$ on a compact metric space $X$. We show in this paper that for any given point $x$ in $X$, the following two properties that both approximate to periodicity are equivalent to each other:
    $\bullet$ For any neighborhood $U$ of $x$, the return times set $\{g\in G : gx\in U\}$ is syndetic of Furstenburg in $G$.
    $\bullet$ Given any $\varepsilon>0$, there exists a finite subset $K$ of $G$ such that for each $g$ in $G$, the $\varepsilon$-neighborhood of the orbit-arc $K[gx]$ contains the entire orbit $G[x]$.
This is a generalization of a classical theorem of Birkhoff for the case where $G=\mathbb{R}$ or $\mathbb{Z}$. In addition, a counterexample is constructed to this statement, while $X$ is merely a complete but not locally compact metric space.
keywords: uniformly recurrent point almost periodic point. $G$-space
A note on a sifting-type lemma
Xiao Wen Xiongping Dai
Discrete & Continuous Dynamical Systems - A 2013, 33(2): 879-884 doi: 10.3934/dcds.2013.33.879
In this note, we improve a combinatorial sifting-type lemma obtained in [11].More precisely, we sift out a continuous infinite "$(\xi_1,\xi_2)$-Liao string" sequence for any real sequence $\{a_i\}_1^\infty$ with $\limsup_{n\to\infty}{n}^{-1}\sum_{i=1}^na_i=\xi\in(\xi_1,\xi_2)$.
keywords: Quasi-hyperbolic string sifting-type lemma.
Distance entropy of dynamical systems on noncompact-phase spaces
Xiongping Dai Yunping Jiang
Discrete & Continuous Dynamical Systems - A 2008, 20(2): 313-333 doi: 10.3934/dcds.2008.20.313
Let $X$ be a separable metric space not necessarily compact, and let $f: X\rightarrow X$ be a continuous transformation. From the viewpoint of Hausdorff dimension, the authors improve Bowen's method to introduce a dynamical quantity distance entropy, written as $ent_{H}(f;Y)$, for $f$ restricted on any given subset $Y$ of $X$; but it is essentially different from Bowen's entropy(1973). This quantity has some basic properties similar to Hausdorff dimension and is beneficial to estimating Hausdorff dimension of the dynamical system. The authors show that if $f$ is a local lipschitzian map with a lipschitzian constant $l$ then $ent_{H}(f;Y)\le\max\{0, $HD$(Y)\log l}$ for all $Y\subset X$; if $f$ is locally expanding with skewness $\lambda$ then $ent_{H}(f;Y)\ge $HD$(Y)\log\lambda$ for any $Y\subset X$. Here HD$(-)$ denotes the Hausdorff dimension. The countable stability of the distance entropy $ent_{H}$ proved in this paper, which generalizes the finite stability of Bowen's $h$-entropy (1971), implies that a continuous pointwise periodic map has the distance entropy zero. In addition, the authors show examples which demonstrate that this entropy describes the real complexity for dynamical systems over noncompact-phase space better than that of various other entropies.
keywords: pointwise-periodic map. Topological entropy Hausdorff dimension
Realization of joint spectral radius via Ergodic theory
Xiongping Dai Yu Huang Mingqing Xiao
Electronic Research Announcements 2011, 18(0): 22-30 doi: 10.3934/era.2011.18.22
Based on the classic multiplicative ergodic theorem and the semi-uniform subadditive ergodic theorem, we show that there always exists at least one ergodic Borel probability measure such that the joint spectral radius of a finite set of square matrices of the same size can be realized almost everywhere with respect to this Borel probability measure. The existence of at least one ergodic Borel probability measure, in the context of the joint spectral radius problem, is obtained in a general setting.
keywords: random product of matrices joint spectral radius. The finiteness conjecture

Year of publication

Related Authors

Related Keywords

[Back to Top]